MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40015
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pcomm aneurysm case, the customer took the microcatheter and the stent (subject device) up into the m1.The physician was unable to re-sheath the stent (subject device).He relaxed the entire system, but was still not able to advance the microcatheter by advancing the microcatheter or pulling on the delivery wire.The intermediate catheter was located in the ica (cavernous segment), but was not able to track it up further.As the physician attempted to re-sheath, the stent (subject device) came off the re-sheath pad.The physician at this point removed the entire system by locking down the microcatheter on the delivery wire and removed the system.Upon visually inspecting the system after removal, the microcatheter looked stretched and ovalized.There were no clinical consequences reported to the patient due to this event.No further information available at this time.
 
Additional Manufacturer Narrative
This is 1 of 3 reports (1st mdr).The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent (subject device) returned together with other stents and catheters used in the procedure, the sdw (stent delivery wire) was found to be inside the xt-27 catheter, the sdw (stent delivery wire) was found to be kinked/bent, the stent (subject device) was found to be deployed and not returned.A functional test was unable to perform as the stent (subject device) was found to be deployed.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event description stated "the customer took the xt27 and evolve stent up into the m1.Upon unsheathing the flow diverter, the physician was unable to re-sheath the device.He relaxed the entire system but was still not able to advance the xt27 catheter by advancing the xt27 catheter or pulling on the delivery wire.The cat (catalyst access catheter) was located in the ica (cavernous segment) but was not able to track it up further.As he attempted to re-sheath, the stent (subject device) came off the re-sheath pad.The physician at this point removed the entire system by locking down the xt27 catheter on the delivery wire and removed the system.Upon visually inspecting the system after removal, the xt27 catheter looked stretched and ovalized".The stent (subject device) and the introducer were not returned for analysis.Product analysis found the stent (subject device) had been deployed from the surpass evolve flow diverter system.This indicates the stent (subject device) had been deployed too far out of the microcatheter to allow the stent (subject device) to be re-captured, i.E., the re-sheath marker had been advanced beyond the microcatheter marker band, which is effectively a full deployment and the re-sheath pad is no longer effective at this point, and re-capture is not possible.Three xt-27 microcatheters were returned.All xt-27 microcatheters were inspected and were found to be kinked/bent and stretched, indicating procedural or anatomical factors may have contributed to the reported event.An assignable cause of procedural factors will be assigned to the reported 'stent deployed prematurely during use', ¿stent difficult/unable to pull stent back into sheath' and ¿stent difficult/unable to advance or pullback through catheter¿ and to the analyzed defects ¿sdw kinked/bent¿ and ¿stent deployed prematurely during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12872573
Report Number3008881809-2021-00490
Device Sequence Number6119948
Product Code OUT
UDI-Device Identifier07613327375190
UDI-Public07613327375190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberFDS40015
Device Catalogue NumberFDS40015
Device Lot Number22748433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 (STRYKER MANUFACTURER); EXCELSIOR XT-27 (STRYKER MANUFACTURER); SOFIA INTERMEDIATE CATHETER (NON- STRYKER DEVICE)
Patient SexUnknown